MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; 3 WAY FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; 3 WAY FOLEY CATHETER
Model Number 73016SI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inflation valve became detached during use.The user tried to deflate the balloon by using a blunt tip needle in the inflation lumen to no avail.The user then contacted medical services who advised to involve the urologist and discussed possible ways for deflation.In the end mineral oil was employed to degrade the balloon and the catheter was removed successfully.No further medical intervention required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (no original packaging), used two way silicone foley.It was noted that the inflation arm was broken off of the catheter with jagged edges, while the inflation valve was still in place.Cuts, holes or tears in arms are not allowed per inspection procedure.The catheter funnel was cut open to examine whether the catheter was properly cured due to a slight discoloration of the catheter.If the catheter was too soft, had channels or felt too much like liquid then the catheter would not have been properly cured.However, the catheter felt stiff as normal and was cut cleanly as usual, likely indicating the curing was properly done.In addition, it was noted that there was significant flash on the outside of the drainage funnel, causing a change in appearance.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be excess of temperature in the funnel.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
3 WAY FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9621724
Report Number1018233-2020-00489
Device Sequence Number19621328
Product Code MJC
UDI-Device Identifier00801741025488
UDI-Public(01)00801741025488
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070558
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2023
Device Model Number73016SI
Device Catalogue Number73016SI
Device Lot NumberNGCW1843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1